U.S. doctors online nowAsk doctors free
Surprise, AZ
A 40-year-old female asked:

Help! started today tapering off ativan (lorazepam) + lortab feel like i can't breath like some1 sitting on my chest. had the mil$$ cardiac workup so not cardiac. it it withdrawal symptoms? how long will it last

2 doctor answers5 doctors weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
Addiction Medicine 50 years experience
Don't do it by self: Tapering off Lorazepam and hydrocodone, especially at the same time, requires someone with expertise to guide you as to how to do it. There is an old saying - the person who is their own doctor has a fool for a patient. Find an expert in addiction medicine (www.Asam.Org or www.Aaap.Org) who can help guide you in doing it right, not relapsing, and finding alternatives to treat pain/anxiety.
Dr. Julio Bordas
Family Medicine 38 years experience
Taper off slowly: Lortab is an opioid and Ativan (lorazepam) is a benzodiazepine. These are effective medications for short term use, long term use very addicting. You need close monitoring during tapering process. It is difficult but in the long run best course to take.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 31, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.